This question comes from a member of our hair loss social community and discussion forums:
I recently started utilizing Propecia (finasteride) for my hair loss, and noticed a significant increase in the amount of hair I’m losing each day. I’ve only been on the drug for a few weeks, but I’m considering stopping treatment. Is this some type of seasonal thinning, or a normal “shedding phase” associated with Propecia usage? If so, how long will this shedding phase last?
It’s likely from the medication (finasteride). From what I can tell, the average “shed” usually lasts around 3-4 months. Additionally, keep in mind that you should really utilize the medication for at least 6 months before assessing any results, and stopping Propecia will reverse any progress and restart the progressive balding process.
The shedding phase is a fairly normal part of the finasteride process, and those who stop during the initial shed are often disappointed and require a decent period of time to reclaim what they lost.
After the shedding period, you can expect the lost hair to return with increased thickness and fullness, a reversal of your progressive hair loss, and possibly some new hair growth.
Blake Bloxham – formerly “Future_HT_Doc”
Follow our community on Twitter
Watch hair transplant videos on YouTube